zbMATH — the first resource for mathematics

Stability analysis of stochastic Ricker population model,. (English) Zbl 1099.92071
Summary: A stochastic generalization of the Ricker discrete population model [W. E. Ricker, Stock and recruitment. J. Fisheries Res. Board Canada 11, 559–623 (1954)] is studied under the assumption that noise impacts the population reproduction rate. The obtained results demonstrate that the demographic-type stochastic noise increases the risk of the population extinction. In particular, the paper establishes conditions on the noise intensity under which the population will become extinct even if the corresponding population with no noise survives.

92D40 Ecology
60G48 Generalizations of martingales
60G35 Signal detection and filtering (aspects of stochastic processes)
60F15 Strong limit theorems
Full Text: DOI EuDML
[1] H. Fagerholm and G. Högnäs, “Stability classification of a Ricker model with two random parameters,” Advances in Applied Probability, vol. 34, no. 1, pp. 112-127, 2002. · Zbl 0995.92037 · doi:10.1239/aap/1019160952
[2] M. Gyllenberg, G. Högnäs, and T. Koski, “Null recurrence in a stochastic Ricker model,” in Analysis, Algebra, and Computers in Mathematical Research (Luleå, 1992), M. Gyllenberg and L. Persson, Eds., vol. 156 of Lecture Notes in Pure and Appl. Math., pp. 147-164, Marcel Dekker, New York, 1994. · Zbl 0802.60059
[3] M. Gyllenberg, G. Högnäs, and T. Koski, “Population models with environmental stochasticity,” Journal of Mathematical Biology, vol. 32, no. 2, pp. 93-108, 1994. · Zbl 0799.92021 · doi:10.1007/BF00163026
[4] F. C. Hoppensteadt and C. S. Peskin, Mathematics in Medicine and the Life Sciences, vol. 10 of Texts in Applied Mathematics, Springer, New York, 1992. · Zbl 0744.92001
[5] N. Hritonenko and Y. Yatsenko, Mathematical Modeling in Economics, Ecology and the Environment, Kluwer Academic, Dordrecht, 1999. · Zbl 0956.91056
[6] N. Hritonenko and Y. Yatsenko, Applied Mathematical Modelling of Engineering Problems, vol. 81 of Applied Optimization, Kluwer Academic, Massachusetts, 2003. · Zbl 1023.00002
[7] G. Kersting, “On recurrence and transience of growth models,” Journal of Applied Probability, vol. 23, no. 3, pp. 614-625, 1986. · Zbl 0611.60084 · doi:10.2307/3214001
[8] V. Kolmanovskii and L. Shaikhet, “General method of Lyapunov functionals construction for stability investigation of stochastic difference equations,” in Dynamical Systems and Applications, vol. 4 of World Sci. Ser. Appl. Anal., pp. 397-439, World Scientific, New Jersey, 1995. · Zbl 0846.93083
[9] R. Sh. Liptser and A. N. Shiryayev, Theory of Martingales, vol. 49 of Mathematics and Its Applications (Soviet Series), Kluwer Academic, Dordrecht, 1989. · Zbl 0728.60048
[10] J. M. Morales, “Viability in a pink environment: why “white noise” models can be dangerous,” Ecology Letters, vol. 2, no. 4, pp. 228-232, 1999. · doi:10.1046/j.1461-0248.1999.00074.x
[11] J. D. Murray, Mathematical Biology, vol. 19 of Biomathematics, Springer, Berlin, 1989. · Zbl 0682.92001
[12] W. E. Ricker, “Stock and recruitment,” Journal of Fisheries Research Board of Canada, vol. 11, pp. 559-623, 1954.
[13] A. Rodkina, “On asymptotic behaviour of solutions of stochastic difference equations,” Nonlinear Analysis. Theory, Methods & Applications. Series A: Theory and Methods, vol. 47, no. 7, pp. 4719-4730, 2001, Proceedings of the Third World Congress of Nonlinear Analysts, Part 7 (Catania, 2000). · Zbl 1042.39502 · doi:10.1016/S0362-546X(01)00584-3
[14] A. Rodkina and G. Berkolaiko, “On asymptotic behavior of solutions to linear discrete stochastic equation,” in Proceedings of the International Conference “2004-Dynamical Systems and Applications”, pp. 614-623, Antalya, July 2004. · Zbl 1381.93094
[15] A. Rodkina and X. Mao, “On boundedness and stability of solutions of nonlinear difference equation with nonmartingale type noise,” Journal of Difference Equations and Applications, vol. 7, no. 4, pp. 529-550, 2001. · Zbl 1016.39004 · doi:10.1080/10236190108808286
[16] A. Rodkina, X. Mao, and V. Kolmanovskii, “On asymptotic behaviour of solutions of stochastic difference equations with Volterra type main term,” Stochastic Analysis and Applications, vol. 18, no. 5, pp. 837-857, 2000. · Zbl 0979.60054 · doi:10.1080/07362990008809699
[17] A. Rodkina and H. Schurz, “A theorem on global asymptotic stability of solutions to nonlinear stochastic difference equations with Volterra type noises,” Stability and Control: Theory and Applications, vol. 6, no. 1, pp. 23-34, 2004. · Zbl 1079.39012
[18] A. Rodkina and H. Schurz, “Global asymptotic stability of solutions of cubic stochastic difference equations,” Advances in Difference Equations, vol. 2004, no. 3, pp. 249-260, 2004. · Zbl 1079.39012 · doi:10.1155/S1687183904309015 · eudml:52004
[19] A. Rodkina and H. Schurz, “On global asymptotic stability of solutions of some in-arithmetic-mean-sense monotone stochastic difference equations in R1,” International Journal of Numerical Analysis and Modeling, vol. 2, no. 3, pp. 355-366, 2005. · Zbl 1078.65006
[20] A. N. Shiryaev, Probability, vol. 95 of Graduate Texts in Mathematics, Springer, New York, 2nd edition, 1996. · Zbl 0909.01009
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.